U.S. doctors online nowAsk doctors free
Brooklyn, NY
A 27-year-old female asked:

can the creatinine level be elevated due to furosemide consumption? please advice..

4 doctor answers7 doctors weighed in
Dr. John Szawaluk
Cardiology 31 years experience
Yes: Furosemide and other medications can effect the creatinine(kidneys), speak with your doctor.
Dr. Rajesh Boorgu
Nephrology and Dialysis 27 years experience
Sometimes: Many people think that Lasix (furosemide) is toxic to the kidneys. This is really not the the case but creatinine level can go up while taking this drug if the patient loses fluid. Given that this is the purpose if the medication it is not always considered bad and may be considered part of the therapeutic effect.
Dr. Rick Koch
Cardiology 22 years experience
Yes: Furosemide is a diuretic which can increase creatinine.
Dr. Jack Rubin
Nephrology and Dialysis 48 years experience
Lasix (furosemide) and creatinine: Lasix (furosemide) (l) can elevate a creatinine (c) if the urine output is excessive. Usually when the c is elevated, the sodium, chloride and potassium levels are low due to the excessive urine production. You need to consult your physician (p) to see if l is the cause of your elevated c, as your p knows you best of all. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

What is lost from the body when a person takes a diuretic for weight reduction?

3 doctor answers3 doctors weighed in
Dr. Mary Ann Block
A Verified Doctoranswered
A US doctor answeredLearn more
Water: A diuretic causes the loss of water. It does not remove fat. It may cause rapid weight loss at first but will not continue to lose unless diet and exercise are part of the program.
A 82-year-old member asked:

Following a recent blood draw, my creatinine reading was off the chart 25 mg/dl it had been 1.2. I self cath every 6 hours. Is that sufficient?

1 doctor answer3 doctors weighed in
Dr. Gregory Hines
Family Medicine 24 years experience
Too high: That seems incorrect. As in, they wrote the wrong number down on that part of your chart. I am no nephrologist, but a creatinine of 25 is easily 3-4x the level of a dead person. It should be rechecked by a reliable lab, and you need to see your doctor immediately.
A 44-year-old member asked:

Which etiology results in an elevated bun level with a normal serum creatinine level?

1 doctor answer3 doctors weighed in
Dr. Terry Woodard
Nephrology and Dialysis 32 years experience
Multiple causes: BUN is a breakdown of ingested protein, but becomes elevated compared to creatine, in cases of increased catabolism (breakdown). Such things as a high protein diet, use of some steroids, some infections, or volume depletion may commonly raise BUN levels. In a hospital setting, tube feeding, tpn, GI bleeding, infections, decreased flow to the kidneys, and use of steroids are frequent contributors.
A 46-year-old member asked:

Heart medication question. What happens in heat if on diuretic?

1 doctor answer1 doctor weighed in
Dr. Bac Nguyen
Family Medicine 23 years experience
Increase H2O or redu: You have to compensate the water loss via sweat due to excess heat by either increase oral replacement of water/fluids, or reduce/stop the diuretic, or u may need to do both depending on severity of heat and duration of exposure. It is a rather complicated balance and u must do that diligently or you may get in trouble with dehydration or fluid overload. Use a weight-scale. Good luck.
A 37-year-old member asked:

Can you lose weight from taking a diuretic?

2 doctor answers4 doctors weighed in
Dr. Liviu Klein
Cardiology 23 years experience
Some: Diuretics eliminate water so one can lose some weight; this is not 'real' weight loss though.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 17, 2017

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.